On degrees of maps between Grassmannians

Ramani, Vimala ; Sankaran, Parameswaran (1997) On degrees of maps between Grassmannians Proceedings of the Indian Academy of Sciences - Mathematical Sciences, 107 (1). pp. 13-19. ISSN 0253-4142

PDF - Publisher Version

Official URL: http://www.ias.ac.in/j_archive/mathsci/107/1/13-19...

Related URL: http://dx.doi.org/10.1007/BF02840469


Let G~n,k denote the oriented grassmann manifold of orientedk-planes in Rn. It is shown that for any continuous mapf: G~n,k → Gn,k, dim G~n,k=dim G~m,l =l(m-l), the Brouwer’s degree is zero, provided l > 1,n ≠ m. Similar results for continuous maps g: CGm,l → CGn,k,h: HGm,l → HGn,k, 1≤l ≤ k ≤ n/2, k(n-k)=l(m-l) are also obtained.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
Keywords:Grassmann Manifolds; Brouwer Degree; Characteristic Classes
ID Code:57696
Deposited On:29 Aug 2011 08:22
Last Modified:18 May 2016 09:01

Repository Staff Only: item control page